Nebraska, 2011Hail and Damaging Wind in Nebraska, August 9, 2011
August 9, 2011 · NWS LBF · 26 events in 7 counties and zones
Thunderstorms developed over western Nebraska in the late morning and early afternoon hours on Tuesday, August 9th on the north side of a stationary surface front. Several storms became severe and produced very large hail up to baseball size as they moved southeast across southwest Nebraska.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $29,000
- Crop damage
- $1.8 million
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over western Nebraska in the late morning and early afternoon hours on Tuesday, August 9th on the north side of a stationary surface front. Several storms became severe and produced very large hail up to baseball size as they moved southeast across southwest Nebraska. One of these storms produced several funnel clouds over Keith and Lincoln counties. More storms developed into the overnight hours which brought more large hail and damaging winds to the southern Nebraska panhandle and far southwest Nebraska.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 9, 9:14 AM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 9, 9:14 AM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 AM CDT TUE AUG 9 2011
.DISCUSSION...
AN AREA OF THUNDERSTORMS HAS FORMED NORTHWEST OF OGALLALA ALREADY IN
RESPONSE TO LOW- AND MID-LEVEL WARM AIR ADVECTION AHEAD OF A WEAK
SHORT WAVE MOVING INTO SOUTHWESTERN SD. ANOTHER LINE OF STORMS IS ON
ITS WAY INTO NORTHWESTERN NEB JUST AHEAD OF THE WAVE. THIS ACTIVITY
IS PROPAGATING THROUGH AN ENVIRONMENT CHARACTERIZED BY MUCAPE OF 500
TO 1000 J/KG AND EFFECTIVE SHEAR OF 35-45 KTS...SO SOME SEVERE HAIL
IS POSSIBLE. A MORE SIGNIFICANT SEVERE THREAT IS STILL EXPECTED THIS
AFTERNOON AND EVENING AS SURFACE-BASED INSTABILITY INCREASES AND THE
STRONGER SHORT WAVE AND JET STREAK ACROSS THE CENTRAL ROCKIES MOVES
INTO THE AREA. HOWEVER...THE ONGOING CONVECTION RAISES SOME QUESTION
AS TO WHERE THE GREATER RISK WILL BE LOCATED. IT/S VERY POSSIBLE THE
SURFACE-BASED STORMS WILL FOCUS SOUTH OF A LINE FROM ABOUT ALLIANCE
TO NORTH PLATTE...OR SOUTH OF AN EFFECTIVE FRONT OR OUTFLOW BOUNDARY
SET UP IN PART BY THE EARLY-DAY STORMS. THE 12 UTC NAM SUPPORTS THIS
IDEA. THE AIR MASS WILL BE CHARACTERIZED BY MID 80S F TEMPS...60-65
F DEWPOINTS...AND MLCAPE OF 1500 TO 2000 J/KG. THE 0-6 KM BULK SHEAR
WILL BE SUBSTANTIAL...ON THE ORDER OF 55-65 KTS...SO SUPERCELLS WILL
BE LIKELY AT LEAST INITIALLY. HOWEVER...THE DEGREE OF BUOYANCY COULD
ACTUALLY BE A BIT LOW FOR THIS MAGNITUDE OF SHEAR...SO IT/S POSSIBLE
THAT IT MAY TAKE SOME TIME FOR UPDRAFTS TO GAIN SUFFICIENT DEPTH TO
ROTATE AND BECOME SEVERE. NOTE THAT THERE IS A NON-ZERO TORNADO RISK
IF DISCRETE STORMS PERSIST TOWARD 00 UTC...WHEN 0-1 KM BULK SHEAR IS
FORECAST TO INCREASE TO 15-20 KTS IN SOUTHWESTERN NEB.
WE HAVE INCREASED POPS CLOSE TO 50 PERCENT OVER MUCH OF WESTERN NEB
18-00 UTC...AND ADDED MENTION OF SEVERE WEATHER...TO COVER BOTH THE
RISK OF ELEVATED HAIL NORTH AND LATER SURFACE-BASED ACTIVITY SOUTH.
&&
.AVIATION...
SHORT RANGE FORECASTS INDICATE SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING IN WESTERN NEBRASKA. WE HAVE MODERATE TO HIGH
CONFIDENCE THAT THEY WILL BE SOUTH AND WEST OF A VTN-BBW LINE WHICH
INCLUDES THE TERMINAL FORECAST AT KLBF AND AIRPORTS AT MHN...TIF...
OGA AND IML. IN THAT AREA...HAIL AND WIND GUSTS 50KT OR HIGHER ARE
POSSIBLE. IN CENTRAL AND NORTH CENTRAL NEBRASKA...INCLUDING ANW...
ONL AND BBW...THUNDERSTORMS ARE POSSIBLE...BUT THE PROBABILITY IS
LESS THAN 40 PERCENT.
OUTSIDE OF THUNDERSTORMS...CRITICAL FLIGHT CONDITIONS ARE NOT
EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 315 AM CDT TUE AUG 9 2011/
SYNOPSIS...
RIDGING ACROSS THE ROCKIES IS ALREADY UNDERWAY AS SEEN ON SATELLITE
WATER VAPOR LOOP AND IN PLOTS AND MODEL INITIALIZATIONS. THIS
RIDGING WILL STEER ENERGY OVER THE CWA FOR THE NEXT 48 HOURS AND
BRING A GOOD CHANCE FOR WIDESPREAD RAINFALL OF 1-2 INCHES WITH
HIGHER AMOUNTS POSSIBLE. QPFERD EXCESSIVE RAINFALL DISCUSSION
HIGHLIGHTS SOUTHWEST NEBRASKA FOR 2 INCH AMOUNTS WITH SPOTTY 3-4
POSSIBLE.
HEIGHTS AND HEAT CONTINUE TO INCREASE ACROSS THE ROCKIES FRIDAY AND
INTO THE WEEKEND WITH TROUGH STRENGTHEN ACROSS THE EASTERN US.
WESTERN NEBRASKA WILL BE COOLER AND THOUGH IN THE SHADOW OF THE
RIDGE THERE WILL STILL BE MINOR THUNDERSTORM CHANCES INTO THE
EXTENDED PERIODS.
SHORT TERM...
NAM AND GFS SOLUTIONS DIFFER IN THE SHORT TERM INCLUDING
TEMPERATURES TODAY BUT THEY ALL AGREE ON THE ONSET OF THUNDERSTORMS
TODAY. THE NAM HAS VERIFIED WELL THE PAST 24 HOURS AND WILL
CONTINUE TO FOLLOW ITS NOW SLIGHTLY SLOWER SOLUTION.
TODAY...A FEW SHOWERS AND A THUNDERSTORM OR TWO WILL BE ONGOING
EARLY THIS MORNING WITH ADDITIONAL THUNDERSTORMS DEVELOPING THIS
AFTERNOON IN THE NORTHERN PANHANDLE. THESE STORMS WILL ENCOUNTER AN
UNSTABLE BUT HIGHLY SHEARED ENVIRONMENT THIS AFTERNOON IN THE
OUTLOOK AREA. NAM MODEL SOUNDINGS SHOW A DRY ADIABATIC ENVIRONMENT
DEVELOPING AFTER 21Z. WE ARE UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORMS WITH AS MUCH AS 1400 J/KG CAPE IN THE NAM AND BELOW
1000 J/KG IN THE GFS. RELATIVELY LOW CAPE WITH HIGH SHEAR MAY LIMIT
SEVERE POTENTIAL THIS AFTERNOON. 50 KNOT WEST WINDS AT 500 MB ARE
FORECAST WITH A FREEZING LEVEL OF 15.4 KFT SO BELIEVE THE PRIMARY
SEVERE THREAT WILL BE FROM THUNDERSTORM WINDS GENERALLY WEST OF A
LINE FROM BROKEN BOW TO PINE RIDGE....MODEL SOUNDINGS TO THE EAST OF
THIS LINE DO NOT DISPLAY THE CLASSIC DEEP INVERTED V SOUNDING.
TONIGHT...DEEP LOW LEVEL EASTERLY UPSLOPE FLOW WILL CONTINUE TO FEED
THUNDERSTORM DEVELOPMENT. RAINFALL AMOUNTS AND COVERAGE WILL
INCREASE AND BECOME GREATEST BETWEEN 6Z AND 12Z ACROSS ALL OF
WESTERN NEBRASKA WITH A WIDESPREAD SWATH AROUND AN INCH POSSIBLE.
WEDNESDAY...THUNDERSTORMS WILL BE ONGOING AND PRODUCING WIDESPREAD
HEAVY RAIN. OUTSIDE THE STORMS...LIGHT WINDS AND ABUNDANT MOISTURE
WILL BRING FOG AND STRATUS MAY FILL IN ACROSS THE SOUTHERN CWA. 850
MB MOISTURE CONVERGENCE WILL BE FOCUSED OVER THE CWA AND UNDER 300
MB DIVERGENCE CENTER. THE UPPER LEVEL DIVERGENCE MOVES ON DURING
THE DAY AND THE MODELS SHOW VARIOUS WAYS OF THE PRECIPITATION ENDING
BUT THEY ALL END DURING THE DAY (NAM) OR AFTERNOON (GFS) WITH NO
MORE THAN AN ADDITIONAL INCH OF PRECIPITATION.
THURSDAY...A SHORT WAVE TROUGH APPROACHES AND BRINGS THE THREAT OF
SMALL POPS...THE BIGGEST CONCERN IS THAT THE NAM IS SLOW ENOUGH THAT
IT MAY BE TRENDING TO SHIFT POPS INTO FRIDAY WHICH IS CURRENTLY A
DRY FORECAST. AS SKY COVER MAY DEPART EARLY IN THE EVENING THERE
WILL BE THE THREAT OF FOG DEVELOPMENT AS THOSE AREAS WHERE SKIES
CLEAR.
EXTENDED PERIOD...
RIDGING WEST AND TROUGH EAST AND IN BETWEEN WE EXPECT SLIGHTLY BELOW
NORMAL TEMPERATURES WITH MINOR THUNDERSTORM CHANCES. THIS TREND WELL
HANDLED IN CURRENT FORECAST AND NO CHANGES MADE THIS UPDATE.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
UPDATE...SCHULTZ
AVIATION...SPRINGER
PREV DISCUSSION...HIRSCH
Hazardous weather outlook, Aug 9, 9:45 AM MST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1145 AM CDT TUE AUG 9 2011
NEZ004>010-022>029-035>038-056>059-069>071-094-101645-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1145 AM CDT TUE AUG 9 2011 /1045 AM MDT TUE AUG 9 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS OVER WESTERN NEBRASKA THIS AFTERNOON WILL BE
GROWING INTO A MORE WIDESPREAD AREA OF THUNDERSTORMS IN SOUTHWESTERN
NEBRASKA BY EVENING. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH MID
AFTERNOON. DURING THE LATE AFTERNOON AND EVENING...A GREATER RISK OF
SEVERE WEATHER WILL EXIST...ESPECIALLY ACROSS THE SOUTHERN PANHANDLE
AND SOUTHWESTERN NEBRASKA. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES ARE ALL POSSIBLE IN THE LATE AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AS A STATIONARY FRONT CONTINUES ON THE HIGH PLAINS...THERE IS A
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AGAIN WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
CJS
In the hours before
Special weather statement, Aug 9, 8:56 AM MST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1056 AM CDT TUE AUG 9 2011
NEZ022-035-057-091645-
ARTHUR NE-GARDEN NE-KEITH NE-
956 AM MDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR...NORTHERN KEITH
AND EASTERN GARDEN COUNTIES UNTIL 1045 AM MDT...
AT 954 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF BLUEWATER BATTLEFIELD STATE
HISTORICAL PARK...OR 15 MILES EAST OF OSHKOSH...MOVING EAST AT 35
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
OTTER CREEK CAMPGROUND...
LEMOYNE...
KEYSTONE...
HIGHWAY 61 MILE MARKER 110...
HIGHWAY 61 MILE MARKER 100...
KINGSLEY DAM...
STOPPKOTTE
Event by event
23 hail, 2 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
Hail, Arthur
- When
- August 9, 11:57 AM MST
- Where
- Arthur County, 2.59 mi SW of Arthur
- Measured
- 1.75 in hail
- Crop damage
- $200,000
- Reported by
- State Official
- Coordinates
- 41.540, -101.730
Crop damage occurred from large hail over southern Arthur County. This loss caused a varied decrease in yields for the corn crop that the hail affected.
Hail, Keith
- When
- August 9, 12:36 PM MST
- Where
- Keith County, 2.19 mi WNW of Sarben
- Measured
- 2.5 in hail
- Crop damage
- $800,000
- Reported by
- Public
- Coordinates
- 41.180, -101.360
Tennis ball size hail fell four miles north of Paxton, while half dollar size hail was reported in the city of Paxton. Also, heavy crop damage occurred from this large hail with total loss for approximately 1000 acres.
Hail, Arthur
- When
- August 9, 12:37 PM MST
- Where
- Arthur County, 10.42 mi S of Arthur
- Measured
- 1 in hail
- Crop damage
- $750,000
- Reported by
- Department of Highways
- Coordinates
- 41.420, -101.720
Hail up to the size of quarters covered the ground and was six inches in depth in some locations. This caused the Nebraska Department of Roads to plow the hail off of the roads north of Lake McConaughy. This hail also heavily impacted the corn crop in the area, with total crop loss being common to approximately 1000 acres of crops.
Funnel Cloud, Keith
- When
- August 9, 12:38 PM MST
- Where
- Keith County, 1.66 mi SSE of Sarben
- Reported by
- Trained Spotter
- Coordinates
- 41.148, -101.307
A wall cloud produced several brief funnel clouds approximately 10 miles west of Sutherland.
Hail, Lincoln
- When
- August 9, 1:55 PM CST
- Where
- Lincoln County, 0.69 mi S of Sutherland
- Measured
- 1.75 in hail
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.160, -101.130
Golf ball size hail covered the ground near the Sutherland Power Plant and broke windows out of homes in the city of Sutherland.
Hail, Perkins
- When
- August 9, 1:01 PM MST
- Where
- Perkins County, 6.93 mi N of Grainton
- Measured
- 1.75 in hail
- Property damage
- $750
- Reported by
- Public
- Coordinates
- 40.920, -101.270
Golf ball size hail broke out windows in a home.
Funnel Cloud, Lincoln
- When
- August 9, 2:10 PM CST
- Where
- Lincoln County, 0.87 mi NE of Wallace
- Reported by
- Trained Spotter
- Coordinates
- 40.840, -101.160
A wall cloud produced several small funnel clouds near Wallace.
Hail, Lincoln
- When
- August 9, 2:32 PM CST
- Where
- Lincoln County, 0.87 mi NE of Wallace
- Measured
- 2.75 in hail
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.840, -101.160
Twenty-four windows were broken out of a local business building, with many other reports of windows broken out of homes and vehicles in the city of Wallace.
Hail, Hayes
- When
- August 9, 2:35 PM CST
- Where
- Hayes County, 9.07 mi NNE of Hayes Center
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 40.640, -100.950
Baseball size hail fell 10 miles north-northeast of Hayes Center, while golf ball size hail fell seven miles north of Hayes Center. Many cornfields were stripped with crop damage varying from minor to total loss.
Hail, Deuel
- When
- August 9, 1:55 PM MST
- Where
- Deuel County, 6.38 mi SE of Chappell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.030, -102.390
Hail, Hayes
- When
- August 9, 2:56 PM CST
- Where
- Hayes County, 5.44 mi NE of Hayes Center
- Measured
- 1.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.570, -100.940
Hail, Deuel
- When
- August 9, 2:00 PM MST
- Where
- Deuel County, 6.83 mi WSW of Chappell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.060, -102.590
Hail, Perkins
- When
- August 9, 2:47 PM MST
- Where
- Perkins County, 0.87 mi SW of Venango
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.760, -102.040
Ping pong and golf ball size hail fell in Venango, while quarter size hail fell 10 miles east of Venango.
Hail, Chase
- When
- August 9, 3:11 PM MST
- Where
- Chase County, 11.94 mi NE of Lamar
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.700, -101.820
Hail, Chase
- When
- August 9, 3:25 PM MST
- Where
- Chase County, 0.53 mi W of Imperial
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.520, -101.640
Hail, Chase
- When
- August 9, 3:45 PM MST
- Where
- Chase County, 3.23 mi ESE of Enders Res
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 40.420, -101.470
Hail, Perkins
- When
- August 9, 4:08 PM MST
- Where
- Perkins County, 0.87 mi SW of Grant
- Measured
- 1.25 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.840, -101.730
Half dollar size hail fell in Grant, while quarter size hail fell six miles west-northwest of Grant.
Hail, Perkins
- When
- August 9, 4:41 PM MST
- Where
- Perkins County, 6.07 mi SW of Elsie
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.780, -101.450
Hail, Perkins
- When
- August 9, 5:00 PM MST
- Where
- Perkins County, 10.34 mi SSE of Grant
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.710, -101.650
Golf ball size hail covered the ground.
Hail, Chase
- When
- August 9, 5:22 PM MST
- Where
- Chase County, 4.34 mi NE of (Iml)imperial Arpt
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.570, -101.570
Golf ball size hail fell five miles northeast of Imperial and half dollar size hail fell 10 miles north of Imperial.
Hail, Hayes
- When
- August 9, 6:28 PM CST
- Where
- Hayes County, 10.06 mi WNW of Hayes Center
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.570, -101.200
Hail, Chase
- When
- August 9, 5:29 PM MST
- Where
- Chase County, 3.45 mi N of Wauneta
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.470, -101.370
Hail, Chase
- When
- August 9, 7:30 PM MST
- Where
- Chase County, 10.14 mi ENE of Lamar
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.640, -101.800
Hail, Deuel
- When
- August 9, 7:30 PM MST
- Where
- Deuel County, 3.71 mi W of Big Spgs
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.060, -102.150
Hail, Deuel
- When
- August 9, 9:12 PM MST
- Where
- Deuel County, 0.69 mi S of Chappell
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.090, -102.470
Thunderstorm Wind, Deuel
- When
- August 9, 9:12 PM MST
- Where
- Deuel County, 0.69 mi S of Chappell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.090, -102.470
Thunderstorm winds were estimated at 60 m.p.h. in Chappell.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, August 9, 20112 deaths · 2 events
- Hail and Damaging Winds in Nebraska, August 9, 20113 injured · $10 million · 2.75 in hail · 16 events
- Hail and Damaging Winds in Indiana, August 9, 20111 death · 1 in hail · 6 events
- Hail and Damaging Winds in Arkansas, August 9 to 13, 20111 injured · $1.0 million · 1.75 in hail · 49 events
- Hail and Damaging Wind in Kansas, August 9, 2011$5.8 million · 4.25 in hail · 10 events
- Hail and Damaging Winds in Kansas, August 9 to 10, 2011$539,000 · 1.75 in hail · 43 events
- Hail and Damaging Winds in Oklahoma, August 9, 2011$1.7 million · 1.5 in hail · 7 events
- Hail and Damaging Winds in Delaware, August 9, 2011$425,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Georgia, August 9, 2011$303,000 · 1 in hail · 12 events
- Tornado in Michigan, August 9, 2011$500,000 · EF0 · 1 event
- Hail and Damaging Winds in South Carolina, August 9, 2011$104,000 · 70 kt wind · 28 events
- Hail and Damaging Winds in Kansas, August 9 to 10, 2011$92,000 · 2.75 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333435, 333400, 333436, 333386, 333404, 333405, 333388, 333407, 333410, 333408, 333447, 333448, 333414, 333449, 333417, 333419, 333420, 333421, 333422, 333424, 333425, 333426, 333427, 333438, 333437, 333452.